General chatter - Spotting




View Full Version : Spotting


Garnet2727
08-30-2013, 01:56 PM
Warning for the menz: This is about menstruation.

I've been on depoprevara for 13 years and I haven't had a single issue with it. I've never had any kind of negative side effect. I just simply stopped having periods which was the main goal as my periods used to be awful.

This week, I've been feeling out of sorts. I've been headachy and crampy and crabby. I got my depo shot yesterday and today my jeans, which are usually loose, are cutting in to me. My belly is badly bloated. I was up 2 pounds this morning from yesterday. I went to the bathroom after lunch and found that I've been spotting.

<insert string of profanities here>

I hope to all the forgotten gods that I'm not starting my periods up again. They were debilitating. I read quite a while ago, and of course I can't find it now, that fat stores estrogen and that weight loss can cause that to release. I wonder if that can cause my periods to re-fire even though I'm on depo?


belovedspirit
08-30-2013, 02:39 PM
*subscribe*

I don't have anything productive to add as far as answering your question, but I do want to say I wish you the best!

MauiKai
08-30-2013, 04:13 PM
I don't think it works *quite* that way, but I could be wrong. I DO know that estrogen helps determines where you store fat, as medical studies have shown that women (pre-menopause) tend to *on average* store more fat around hips and bum. Post-menopause we begin storing fat in the same way men tend to do. (More belly etc)

Now, as for the spotting, it could well be just a reaction to the shot being so recent I would think. I am totally unqualified to make that determination, but it seems plausible. Then again, it could be something else totally. I had random weird spotting and it turned out to be a uterine polyp.


Garnet2727
08-30-2013, 08:18 PM
MauiKai, I think you have the right of it. I called my doc today and she calmed me down considerably. Women occasionally spot on depo, even someone like me who has been on it a long time. She advised me to just chill and let her know if I do more than spot a little.

luvmy2girls
08-30-2013, 09:08 PM
I am surprised your doctor let you be on the depo shot for so long. I was told after 2 years of depo it is best to seek other options because one of the long-term side effects is bone density loss. You should probably make an appointment with your doctor.

mateosmama2005
08-30-2013, 11:06 PM
you should take a pregnancy test

TurboMammoth
08-31-2013, 08:17 AM
As for the part of having nothing producting to had the conversation, when I saw the title, I thought it was about the ''Spotted/Spotting'' thing going on LOL

But I have a tiny bit of productive, a good friend is on depo and she sometimes spots too, at very random moment... she does not know why though.

Garnet2727
08-31-2013, 01:08 PM
I have a gynecological exam every year. In fact, I just had one in June. I remain on depo because the alternative, having debilitating periods, is much worse. When I had periods, I routinely missed 3 to 4 days of work and my job was in jeopardy. That is why I started to panic yesterday when I saw spotting.

I also get regular bone scans, my last one was last year and I actually have denser than normal bones.

As for pregnancy, I will simply say that is not possible. :)


As Turbo Mammoth and my doctor pointed out yesterday, spotting on depo really isn't all that unusual. I just went into panic mode because the notion of having those horrible periods again freaked me right out.

Leaves
09-02-2013, 04:46 PM
I can empathise, and agree that it's probably just one of those things. I've been on the same pill for a long time now but randomly spot some months. I too have heard that weight loss can affect things so I would give a few months to see if things settle down (which hopefully they will!). Good luck!